Alert archive / Pennsylvania / Tornado Warnings in 2010

Tornado Warning 4, NWS State College, PA

June 22, 2010Lancaster County, York County, Pennsylvania

NWS State College, PA issued this tornado warning at Jun 22, 2010, 5:18 PM EDT for Lancaster County, York County, Pennsylvania. It was in force for 42 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 22, 2010, 5:18 PM EDT (21:18 UTC)
Expired
Jun 22, 2010, 6:00 PM EDT
In force
42 min
Issued by
NWS State College, PA
Area
Storm-based polygon

Counties Lancaster County, PA, York County, PA

The radar

The Dover AFB radar (KDOX), 131 km from the middle of the area, began a volume at 21:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 22, 5:21 PM EDTTSTM WND DMG2 E Safe Harbor, PANUMEROUS TREES AND WIRES DOWN IN CONESTOGA TOWNSHIP.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 9.3 hours before the alert went out and 44 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Phillips Aaf/Abe, MD at 12:00Z on 2010-06-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 20 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Phillips Aaf/Abe, MD at 12:00Z on 2010-06-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 83 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
20 J/kg
Mixed-layer CIN
-177 J/kg
Mixed-layer LCL
1411 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
83 m²/s²
0-3 km storm-relative helicity
92 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

126 
WFUS51 KCTP 222118
TORCTP
PAC071-133-222200-
/O.NEW.KCTP.TO.W.0004.100622T2118Z-100622T2200Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
518 PM EDT TUE JUN 22 2010

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A

* TORNADO WARNING FOR...
  EAST CENTRAL YORK COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
  SOUTHERN LANCASTER COUNTY IN SOUTH CENTRAL PENNSYLVANIA...

* UNTIL 600 PM EDT

* AT 516 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THE STORM
  CONTAINING THE POSSIBLE TORNADO WAS NEAR SHENKS FERRY...MOVING EAST
  AT 30 MPH.

* THE TORNADO WILL BE NEAR...
  SMITHVILLE AROUND 525 PM...
  QUARRYVILLE AROUND 535 PM...
  WAKEFIELD AROUND 540 PM...

WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS
THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY
ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY.

THIS WILL IMPACT ROUTE 222.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER INSIDE NOW. DO NOT WAIT TO SEE OR HEAR THE TORNADO. MOVE
TO AN INTERIOR ROOM ON THE LOWEST LEVEL OF A STURDY BUILDING. PUT AS
MANY WALLS BETWEEN YOU AND THE OUTSIDE AS YOU CAN. AVOID WINDOWS.
PROTECT YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 3982 7649 3999 7644 3994 7599 3992 7600
      3987 7599 3985 7602 3978 7606 3973 7611
TIME...MOT...LOC 2118Z 282DEG 25KT 3989 7635

$$

FORECASTER: STEINBUGL
3 follow-up statements
296 
WWUS51 KCTP 222137
SVSCTP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
537 PM EDT TUE JUN 22 2010

PAC133-222146-
/O.CAN.KCTP.TO.W.0004.000000T0000Z-100622T2200Z/
YORK PA-
537 PM EDT TUE JUN 22 2010

...THE TORNADO WARNING FOR EAST CENTRAL YORK COUNTY IS CANCELLED...

THE STORM HAS EXITED YORK COUNTY...THEREFORE THE TORNADO WARNING HAS 
BEEN CANCELLED.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.

LAT...LON 3977 7627 3979 7628 3981 7632 3982 7634
      3995 7630 3991 7600 3987 7599 3985 7602
      3978 7606 3973 7611
TIME...MOT...LOC 2136Z 282DEG 25KT 3984 7619

$$

PAC071-222200-
/O.CON.KCTP.TO.W.0004.000000T0000Z-100622T2200Z/
LANCASTER PA-
537 PM EDT TUE JUN 22 2010

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 600 PM EDT FOR
SOUTHEASTERN LANCASTER COUNTY...

AT 535 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED NEAR QUARRYVILLE...OR
10 MILES SOUTH OF WILLOW STREET...MOVING EAST AT 30 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS
THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY
ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU
ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE
LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO
NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.

&&

LAT...LON 3977 7627 3979 7628 3981 7632 3982 7634
      3995 7630 3991 7600 3987 7599 3985 7602
      3978 7606 3973 7611
TIME...MOT...LOC 2136Z 282DEG 25KT 3984 7619

$$

FORECASTER: STEINBUGL
398 
WWUS51 KCTP 222150
SVSCTP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
550 PM EDT TUE JUN 22 2010

PAC071-222200-
/O.CON.KCTP.TO.W.0004.000000T0000Z-100622T2200Z/
LANCASTER PA-
550 PM EDT TUE JUN 22 2010

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 600 PM EDT FOR SOUTH
CENTRAL LANCASTER COUNTY...

AT 547 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED NEAR WAKEFIELD...OR 15
MILES SOUTHEAST OF WILLOW STREET...MOVING EAST AT 30 MPH.

THIS WILL IMPACT ROUTE 222.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS
THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY
ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU
ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE
LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO
NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.

&&

LAT...LON 3976 7625 3990 7621 3987 7600 3985 7602
      3978 7606 3973 7611
TIME...MOT...LOC 2150Z 282DEG 25KT 3979 7612

$$

FORECASTER: STEINBUGL
340 
WWUS51 KCTP 222159
SVSCTP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
559 PM EDT TUE JUN 22 2010

PAC071-222209-
/O.EXP.KCTP.TO.W.0004.000000T0000Z-100622T2200Z/
LANCASTER PA-
559 PM EDT TUE JUN 22 2010

...THE TORNADO WARNING FOR SOUTH CENTRAL LANCASTER COUNTY WILL EXPIRE
AT 600 PM EDT...

THE TORNADO WARNING WILL BE ALLOWED TO EXPIRE...AS THE STORM EXITS 
SOUTH CENTRAL LANCASTER COUNTY. 

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.

LAT...LON 3976 7625 3990 7621 3987 7600 3985 7602
      3978 7606 3973 7611
TIME...MOT...LOC 2159Z 282DEG 25KT 3978 7604

$$

FORECASTER: STEINBUGL

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this tornado warning went out at Jun 22, 2:46 PM EDT, 2 hours 32 minutes earlier.

Area forecast discussion, Jun 22, 2:46 PM EDT, 2 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
246 PM EDT TUE JUN 22 2010

.SYNOPSIS...
A WARM FRONT WILL LIFT NORTHEAST AND MEANDER ACROSS THE AREA
THROUGH WEDNESDAY NIGHT. A COLD FRONT WILL CROSS THE AREA
THURSDAY...FOLLOWED BY HIGH PRESSURE FOR THE END OF THE WEEK.

&&

.NEAR TERM /THROUGH TONIGHT/...
BULK OF THE OLD MCS IS ALMOST OUT OF THE FCST AREA AT THIS TIME.
HOWEVER TRAILING SHOWERS MAINLY NORTH OF I-80 SHOWING SIGNS OF RE-
ENERGIZING. WEAK MID LEVEL LAPSE RATES ARE SO FAR KEEPING A LID ON
THINGS.

BIG QUESTION REMAINS HOW MUCH WE CAN DE-STABILIZE. CLOUDS ARE
THINNING AND MESO ANAL SHOWS CAPE STARTING TO RECOVER
UPSTREAM...BUT WE ARE RAPIDLY APPROACHING THE TIME OF DAY WHERE
WE LIKE TO SEE THINGS START POPPING...OR WE TEND TO GET A NON-
EVENT. MODELS SHOW THE COOLEST MID LEVEL TEMPS ENTERING WESTERN PA
NOW...SO WITH MID LEVEL WARMING ON THE HORIZON...THE WINDOW OF
OPPORTUNITY FOR DEVELOPMENT IS SMALL AND SHRINKING EVERY HOUR
NOTHING HAPPENS.

IF WE CAN MANAGE SOME CONVECTION...A FAIR AMOUNT OF SHEAR HINTS
THAT SUPERCELLS AND POSSIBLY EVEN AN ISOLATED TORNADO WILL BE
POSSIBLE. LOCALIZED DOWNPOURS ARE ALSO A POSSIBILITY AS PWATS HAVE
SURGED TO WELL ABOVE NORMAL.

IN CONJUNCTION WITH THE PASSING SHORTWAVE AND DEPARTING LLJ...
MAINLY WARM AND MUGGY CONDITIONS WITH JUST THE CHANCE OF AN
ISOLATED SHOWER/STORM WILL FOLLOW FOR LATER TONIGHT.

&&

.SHORT TERM /WEDNESDAY THROUGH WEDNESDAY NIGHT/...
AT LEAST THE FIRST HALF OF WED LOOKS DRY COURTESY OF SOME WEAK
RIDGING...RISING HEIGHTS AND VERY WARM TEMPS ALOFT.
SREF/GFS/NAM/GEM ALL SHOW AN INCREASING CHC OF RAIN THE LATER IN
THE DAY WE GET AND THE FURTHER NORTH WE GO. HOWEVER I CANNOT GET
TOO EXCITED ABOUT THE CHANCES GIVEN PROGGED 700 TEMPS IN SOME
AREAS OVER 10C. WILL FOLLOW THE VERY CONSERVATIVE GMOS WITH JUST
SLIGHT CHANCES OVER THE FAR NW BY EVENING.

SHOULD BE A BETTER CHANCE OF ORGANIZED CONVECTION WED NIGHT INTO
EARLY THURS AS A COLD FRONT DROPS SOUTH AND WE SEE LARGE SCALE
ERODING STABILITY ASSOCIATED WITH AN APPROACHING MID LEVEL
SHORTWAVE. THE ENE-WSW ORIENTATION OF THE FRONT SUGGESTS THE BEST
CHANCES OF RAIN WILL BE OVER THE NORTH...WITH CHANCES FADING AS
THE FLOW DOWNSLOPES INTO CENTRAL AND SERN PARTS OF THE REGION.

WITH STRONG SUN WED...WE SHUD HAVE NO TROUBLE WARMING WELL INTO
THE 80S IN ALL AREAS...AND LOWER TO MID 90S OVER MUCH OF THE SUSQ
VALLEY. DEWPOINTS WILL NOT BE HORRIBLE...BUT IN THE LOW-MID
60S...COMBINED WITH THE HEAT...THE HUMIDITY WILL BE NOTICEABLE TO
VIRTUALLY EVERYONE.

&&

.LONG TERM /THURSDAY THROUGH MONDAY/...
STILL LOOKING AT A HOT DAY ON THU. THE GFS IS FASTER WITH THE
FRONT...BUT EITHER WAY...LOOKING AT LOW TO MID 90S ACROSS PORTIONS
OF CENTRAL PA. I DID UP TEMPS SOME...MAINLY INTO THE MIDDLE
SUSQUEHANNA VLY...GIVEN STRONG WESTERLY FLOW. HEAT ADVISORIES
MAY BE NEEDED...BUT STILL A LITTLE EARLY FOR THIS.

OTHER CONCERN IS SEVERE STORMS. WHILE THE AIRMASS MAY DRY SOME
AT LOW LEVELS...ONE HAS TO THINK ABOUT ELEVATED MOISTURE...AND
DYNAMICS AND SFC PRESSURE ON THE LOW ARE ABNORMALLY STRONG AND
DEEP FOR MID TO LATE JUNE.

WILL CONTINUE TO LOOK THINGS OVER AND ADJUST HWO AS NEEDED.

SECONDARY PUSH OF COOLER AIR MOVES ACROSS THE LOWER LAKES
THU NIGHT. WHILE IT WILL BE COOLER AND LESS HUMID ON FRI...
THIS IS PA...AND JUNE SUN WILL GO TO WORK ON THE COOLER
AIRMASS ON FRI.

NOT A BAD DAY FOR SAT. LEFT SAT NIGHT MAINLY DRY...EXCPET
FOR N AND W AREAS. THINK ANYTHING ON THE OLD COLD FRONT
WOULD BE S OF PA...AND ANYTHING DROPPING SE ACROSS THE TOP
OF THE RIDGE WOULD BRUSH N AND W PA IF THAT.

WENT CHC POPS FOR SUNDAY...WITH NEXT COLD FRONT MOVING
EAST. ALSO LEFT CHC IN FOR MONDAY INTO TUE...FRONT MAY STALL...
AS AN UPPER LVL TROUGH DEEPENS SOME. THINK GFS OVERDOES THIS
SYSTEM. WHILE THERE IS QUITE A BIT OF COLD AIR OVER FAR EASTERN
CANADA...THINK ECMWF SOLUATION MAKES MORE SENSE.

WENT WITH DRY CONDITONS FOR TUE NIGHT.

&&

.AVIATION /19Z TUESDAY THROUGH SUNDAY/...
THE REMNANTS OF A WEAKENING MCS WILL CONTINUE TO BRING SHOWERS
ACROSS EASTERN PENNSYLVANIA. BEHIND THAT SYSTEM...THE AIRMASS WILL
TRY TO DESTABILIZE THIS AFTERNOON...EVEN WITH HIGH CLOUDS ALOFT.
CONVECTION MAY INITIATE OVER THE REGION AS THE AIRMASS
WARMS...RESULTING IN DEVELOPING SHOWERS AND THUNDERSTORMS. SOME OF
THESE THUNDERSTORMS MAY EVEN BE SEVERE...RESULTING IN LOCALIZED
MVFR AND IFR CONDITIONS. THIS CONVECTION IS EXPECTED TO FIRE UP
MAINLY BETWEEN 20Z AND 00Z...LINGERING INTO THE LATE EVENING HOURS
OVER THE EAST...BEFORE TAPERING OFF TONIGHT. OUTSIDE OF THESE
STORMS...CONDITIONS WILL BE PRIMARILY VFR.

SOME LOCALIZED AND SHORT LIVED FOG WILL DEVELOP AGAIN BEFORE
SUNRISE...WITH MVFR AND POSSIBLY IFR VISIBILITIES. THE CHANCE FOR
SCATTERED SHOWERS AN THUNDERSTORMS WILL CONTINUE FOR WEDNESDAY. AS A
RESULT...AIRFIELDS MAY DIP INTO MVFR AND IFR CONDITIONS DURING
HEAVIER SHOWERS AND STORMS...BUT CONDITIONS SHOULD BE PRIMARILY VFR
THROUGHOUT THE DAY.

OUTLOOK...
THU...MAINLY VFR WITH MVFR IN SCTD SHRA/TSRA.
FRI-SAT...VFR.
SUN...PRIMARILY VFR WITH MVFR IN SCTD SHRA/TSRA

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...LA CORTE
NEAR TERM...LA CORTE
SHORT TERM...LA CORTE
LONG TERM...MARTIN
AVIATION...LA CORTE/KOZAR
Hazardous weather outlook, Jun 22, 3:07 PM EDT, 2 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
307 PM EDT TUE JUN 22 2010

PAZ004>006-010>012-017>019-024>028-033>035-037-041-042-045-046-
049>053-058-231200-
WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-
NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-
JUNIATA-SOMERSET-BEDFORD-FULTON-TIOGA-NORTHERN LYCOMING-SULLIVAN-
SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-
NORTHUMBERLAND-COLUMBIA-SCHUYLKILL-
307 PM EDT TUE JUN 22 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS ALL OF
CENTRAL PENNSYLVANIA INTO EARLY TONIGHT...

A WARM FRONT WILL SLIDE NORTHEAST ACROSS CENTRAL PENNSYLVANIA
THIS EVENING. THIS FRONT WILL CONTINUE TO USHER IN WARM AND
HUMID AIR.

ISOLATED STRONG TO SEVERE STORMS MAY FORM AT ANY POINT IN THIS
HUMID AIR MASS.

THE MAIN SEVERE WEATHER THREAT THIS AFTERNOON AND EVENING WILL
COME IN THE FORM OF DAMAGING DOWNBURST WINDS. HOWEVER...THE CLOSE
PROXIMITY OF THE WARM FRONT AND FAVORABLE VERTICAL WIND SHEAR
PROFILE WILL LEAD TO THE POTENTIAL FOR ISOLATED TORNADOES IN THE
STRONGER AND MORE PERSISTENT THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THERE WILL STILL BE A CHANCE OF STRONG TO SEVERE STORMS
ON WEDNESDAY...MAINLY LATE IN THE DAY. THE THREAT OF STORMS
WILL LINGER INTO THURSDAY...AS A STRONG COLD FRONT MOVES
ACROSS THE REGION DURING THE AFTERNOON AND EARLY EVENING
HOURS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

PAZ036-056-057-059-063>066-231200-
FRANKLIN-PERRY-DAUPHIN-LEBANON-CUMBERLAND-ADAMS-YORK-LANCASTER-
307 PM EDT TUE JUN 22 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS ALL OF
CENTRAL PENNSYLVANIA INTO EARLY TONIGHT...

A WARM FRONT WILL SLIDE NORTHEAST ACROSS CENTRAL PENNSYLVANIA
THIS EVENING. THIS FRONT WILL CONTINUE TO USHER IN WARM AND
HUMID AIR.

ISOLATED STRONG TO SEVERE STORMS MAY FORM AT ANY POINT IN THIS
HUMID AIRMASS.

THE MAIN SEVERE WEATHER THREAT THIS AFTERNOON AND EVENING WILL
COME IN THE FORM OF DAMAGING DOWNBURST WINDS. HOWEVER...THE CLOSE
PROXIMITY OF THE WARM FRONT AND FAVORABLE VERTICAL WIND SHEAR
PROFILE WILL LEAD TO THE POTENTIAL FOR ISOLATED TORNADOES IN THE
STRONGER AND MORE PERSISTENT THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THERE WILL STILL BE A CHANCE OF STRONG TO SEVERE STORMS
ON WEDNESDAY...MAINLY LATE IN THE DAY. THE THREAT OF STORMS
WILL LINGER INTO THURSDAY...AS A STRONG COLD FRONT MOVES
ACROSS THE REGION DURING THE AFTERNOON AND EARLY EVENING
HOURS.

IN ADDITION...THE COMBINATION OF TEMPERATURES IN THE MID 90S
AND HIGH HUMIDITY LEVELS ON THURSDAY...WILL RESULT IN HEAT
INDEX VALUES CLOSE TO 100 DEGREES. HEAT ADVISOREIS MAY BE
NEEDED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MARTIN/LAMBERT

In the hours before

Special weather statement, Jun 22, 3:44 PM EDT, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
344 PM EDT TUE JUN 22 2010

PAZ056-057-059-063-222015-
CUMBERLAND PA-DAUPHIN PA-LEBANON PA-PERRY PA-
344 PM EDT TUE JUN 22 2010

...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL PERRY...
NORTHEASTERN CUMBERLAND...SOUTHERN DAUPHIN AND SOUTHWESTERN LEBANON
COUNTIES...

AT 336 PM EDT...A STRONG THUNDERSTORM WAS NEAR ENOLA...MOVING EAST AT
25 MPH.

WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL BE NEAR PROGRESS AROUND 400 PM AND HERSHEY AROUND 415
PM.

LAT...LON 4025 7703 4038 7703 4042 7653 4021 7652
      4020 7657

FORECASTER: KF
Special weather statement, Jun 22, 4:19 PM EDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
419 PM EDT TUE JUN 22 2010

PAZ065-066-222115-
LANCASTER PA-YORK PA-
419 PM EDT TUE JUN 22 2010

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL LANCASTER AND CENTRAL
YORK COUNTIES...

AT 417 PM EDT...A STRONG THUNDERSTORM WAS NEAR WEIGELSTOWN...MOVING
EAST AT 30 MPH.

WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL BE NEAR EMIGSVILLE...YORK...AND MANCHESTER AROUND
425 PM...STONYBROOK...AND DALLASTOWN AROUND 430 PM...BAINBRIDGE...
AND WINDSOR AROUND 435 PM AND MAYTOWN AROUND 440 PM.

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 286 AND 287...I-83 BETWEEN
MILE MARKERS 13 AND 28.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...STATE HIGHWAY
283...ROUTE 30...ROUTE 222...ROUTE 322...STATE ROAD 41...STATE ROAD
501.

LAT...LON 4022 7606 3996 7600 3987 7689 4005 7694

FORECASTER: MARTIN
Local storm report, Jun 22, 4:55 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
455 PM EDT TUE JUN 22 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0434 PM     HAIL             ANNVILLE                40.33N 76.51W
06/22/2010  M1.00 INCH       LEBANON            PA   TRAINED SPOTTER

            ONE INCH HAIL MEASURED IN ANNVILLE

&&

KPF
Local storm report, Jun 22, 5:06 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE STATE COLLEGE PA
506 PM EDT TUE JUN 22 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0415 PM     TSTM WND DMG     1 E HERSHEY             40.28N 76.63W
06/22/2010                   DAUPHIN            PA   EMERGENCY MNGR

            NUMEROUS TREES AND WIRES DOWN.

0434 PM     HAIL             ANNVILLE                40.33N 76.51W
06/22/2010  M1.00 INCH       LEBANON            PA   TRAINED SPOTTER

            ONE INCH HAIL MEASURED IN ANNVILLE

&&

AT
Local storm report, Jun 22, 5:14 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE STATE COLLEGE PA
514 PM EDT TUE JUN 22 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0415 PM     TSTM WND DMG     1 E HERSHEY             40.28N 76.63W
06/22/2010                   DAUPHIN            PA   EMERGENCY MNGR

            NUMEROUS TREES AND WIRES DOWN.

0415 PM     HAIL             HERSHEY                 40.28N 76.65W
06/22/2010  M1.00 INCH       DAUPHIN            PA   TRAINED SPOTTER

            QUARTER SIZE HAIL MEASURED WITH ACTUAL QUARTER IN HERSHEY
            PARK.

0434 PM     HAIL             ANNVILLE                40.33N 76.51W
06/22/2010  M1.00 INCH       LEBANON            PA   TRAINED SPOTTER

            ONE INCH HAIL MEASURED IN ANNVILLE

0508 PM     HAIL             EPHRATA                 40.18N 76.18W
06/22/2010  M1.00 INCH       LANCASTER          PA   TRAINED SPOTTER

            QUARTER SIZE HAIL IN EPHRATA.

&&

AT
Special weather statement, Jun 22, 5:17 PM EDT, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
517 PM EDT TUE JUN 22 2010

PAZ058-222145-
SCHUYLKILL PA-
517 PM EDT TUE JUN 22 2010

...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL SCHUYLKILL
COUNTY...

AT 512 PM EDT...A STRONG THUNDERSTORM WAS NEAR TAMAQUA...MOVING EAST
AT 40 MPH.

WIND GUSTS TO 50 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH THIS
STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE
WATER TO POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN WILL
CAUSE RAPID RISES ON SMALL STREAMS AND CREEKS. THIS STORM WILL BE
NEAR SNYDERS AROUND 525 PM.

THIS WILL IMPACT I-81 NEAR MILE MARKER 134.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 209...STATE
ROAD 309.

LAT...LON 4068 7588 4069 7603 4084 7607 4087 7594
      4083 7591 4076 7579 4075 7577 4074 7577

FORECASTER: GARTNER

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 22, 8:42 AM EDTSpecial Weather StatementCTPBlair, Cambria, Clearfield, Elk, McKean48 min
Jun 22, 9:30 AM EDTSpecial Weather StatementCTPBlair, Cameron, Clearfield30 min
Jun 22, 3:44 PM EDTSpecial Weather StatementCTPDauphin31 min
Jun 22, 3:54 PM EDTSevere Thunderstorm WarningCTPDauphin, Lebanon66 min
Jun 22, 4:19 PM EDTSpecial Weather StatementCTPLancaster, York56 min
Jun 22, 4:32 PM EDTSevere Thunderstorm WarningCTPLancaster73 min
Jun 22, 4:49 PM EDTSevere Thunderstorm WarningCTPLancaster, York71 min
Jun 22, 5:17 PM EDTSpecial Weather StatementCTPCarbon28 min
Jun 22, 5:49 PM EDTSpecial Weather StatementCTPYork26 min
Jun 22, 6:15 PM EDTSpecial Weather StatementCTPYork30 min
Jun 22, 7:06 PM EDTSpecial Weather StatementCTPLancaster9 min

Nearby

Tornado Warnings in Pennsylvania, 2010Every tornado warning in 2010Tornadoes in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.